[Skip to Content]
[Skip to Content Landing]
Citations 0
Comments, Opinions, and Brief Case Reports
July 23, 2001

Severe Bradycardia After a Methylprednisolone "Minipulse" Treatment

Arch Intern Med. 2001;161(14):1778-1779. doi:

High-dose intravenous glucocorticoid pulse therapy (0.5-1.0 g) is frequently used to initiate therapy in patients with rapidly progressive, immunologically mediated diseases. Previous observations showed a relatively high number of adverse effects, including cardiotoxicity. Garrett and Paulus1 noticed adverse effects in 56% of patients with rheumatoid arthritis (RA), systemic lupus erythematosus, polymyositis, and dermatomyositis who were receiving intravenous high-dose methylprednisolone therapy. Fatal arrhythmias, cardiac arrest, severe bradycardia, atrial fibrillation, and ventricular arrhythmias have been reported in the course of and in the days after 1 high-dose glucocorticoid treatment.2,3 Recent studies have shown the effectiveness and greater safety of the methylprednisolone "minipulse" treatment. We describe 2 patients who had bradycardia in association with a series of minipulse methylprednisolone treatments (125 mg/d).

First Page Preview View Large
First page PDF preview
First page PDF preview
×